Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 14, 2009, 11:23 AM CST for 20 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 11:23 AM CST (17:23 UTC)
- Expired
- Jan 14, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 85 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 141723 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1123 AM CST WED JAN 14 2009 ...ARCTIC BLAST WILL PRODUCE DANGEROUS WIND CHILLS TODAY... .A STRONG ARCTIC HIGH PRESSURE SYSTEM IS BUILDING OVER THE REGION BEHIND AN EXITING ALBERTA CLIPPER. WIND CHILLS OF 25 TO 40 BELOW ZERO CAN BE EXPECTED OVER WESTERN NORTH DAKOTA...WITH 40 TO 55 BELOW WIND CHILLS OVER MOST OF CENTRAL NORTH DAKOTA TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR WESTERN NORTH DAKOTA...INCLUDING CROSBY...WILLISTON...DICKINSON...HETTINGER AND BOWMAN. A WIND CHILL WARNING HAS BEEN ISSUED FOR MOST OF CENTRAL NORTH DAKOTA TODAY...INCLUDING STANLEY...MINOT...BOTTINEAU AND RUGBY...BISMARCK AND MANDAN...JAMESTOWN AND OAKES. THE BITTERLY COLD WIND CHILLS COULD CAUSE FROST BITE OR HYPOTHERMIA WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING OUTDOORS. CARRY A WINTER SURVIVAL KIT IN YOUR CAR. IF YOU BECOME STRANDED STAY WITH YOUR VEHICLE. NDZ003>005-011>013-019>023-025-150000- /O.UPG.KBIS.WC.Y.0002.000000T0000Z-090115T0000Z/ /O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/ ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH... WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TODAY. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ002-010-150000- /O.UPG.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/ /O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/ BURKE-MOUNTRAIL- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN 1123 AM CST WED JAN 14 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS OF AROUND 10 MPH COMBINED WITH FRIGID ARCTIC AIR WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ034>037-046>048-050-051-150000- /O.UPG.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/ /O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/ MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1123 AM CST WED JAN 14 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH... WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TODAY. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ001-009-017-018-031>033-040-041-043-044-142100- /O.CON.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. NORTH WINDS OF AROUND 10 MPH COMBINED WITH FRIGID ARCTIC AIR WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY. A WIND CHILL ADVISORY MEANS THAT FROST BITE AND HYPOTHERMIA COULD OCCUR WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING OUTDOORS. $$ NDZ042-045-150000- /O.CON.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...FORT YATES 1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH... WILL PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO TODAY. A WIND CHILL ADVISORY MEANS THAT FROST BITE AND TO HYPOTHERMIA COULD OCCUR WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING OUTDOORS. $$ JV
2 follow-up statements
000 WWUS43 KBIS 142059 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CST WED JAN 14 2009 ...ARCTIC HIGH PRESSURE SYSTEM WILL KEEP LOW WIND CHILLS IN PARTS OF CENTRAL NORTH DAKOTA THROUGH 6PM CDT... .AN ARCTIC HIGH PRESSURE SYSTEM EXTENDED FROM SASKATCHEWAN TO NORTH DAKOTA THIS AFTERNOON. TEMPERATURES RANGED FROM 5 BELOW ZERO IN SOUTHWESTERN NORTH DAKOTA TO THE TEENS BELOW ZERO NORTH AND EAST. WINDS WERE LIGHT OVER WESTERN NORTH DAKOTA...HENCE THE WIND CHILL WARNING AND ADVISORY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. HOWEVER...FROM MINOT TO JAMESTOWN THE WINDS ARE STILL AROUND 10 MPH...PRODUCING WIND CHILLS TO 45 BELOW ZERO. THE WIND CHILL WARNING FOR THIS AREA WILL CONTINUE UNTIL 6 PM CDT...WHEN WINDS SHOULD BECOME LIGHT. THE BITTERLY COLD WIND CHILLS COULD CAUSE FROST BITE OR HYPOTHERMIA WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING OUTDOORS. CARRY A WINTER SURVIVAL KIT IN YOUR CAR. IF YOU BECOME STRANDED STAY WITH YOUR VEHICLE. NDZ002-010-019>021-034-035-046-142200- /O.CAN.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/ BURKE-MOUNTRAIL-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK...LINTON 259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/ ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL WARNING. WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON WITH OVERNIGHT LOWS OF 25 TO 30 BELOW ZERO. $$ NDZ001-009-017-018-031>033-040-041-043-044-142200- /O.CAN.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON WITH OVERNIGHT LOWS OF 15 TO 30 BELOW ZERO. $$ NDZ042-045-142200- /O.CAN.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...FORT YATES 259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON WITH OVERNIGHT LOWS OF 25 TO 30 BELOW ZERO. $$ NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-150000- /O.CON.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 259 PM CST WED JAN 14 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF AROUND 10 MPH... WILL PRODUCE WIND CHILLS OF 40 TO 45 BELOW ZERO THIS AFTERNOON. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ JV
000 WWUS43 KBIS 150007 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 607 PM CST WED JAN 14 2009 ...WIND CHILL WARNING HAS EXPIRED... .ARCTIC HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION TONIGHT AND WINDS WILL BECOME LIGHT. THEREFORE THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. ACTUAL AIR TEMPERATURES WILL RANGE FROM 25 TO AROUND 35 BELOW ZERO. EVEN WITHOUT THE ADDED EFFECTS OF THE WIND...FROSTBITE CAN OCCUR IN A MANNER OF MINUTES WITH TEMPERATURES THIS COLD. BE SURE TO COVER ALL EXPOSED SKIN IF YOU MUST VENTURE OUTDOORS. NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-150115- /O.EXP.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 607 PM CST WED JAN 14 2009 ...WIND CHILL WARNING HAS EXPIRED... EXPECT ACTUAL AIR TEMPERATURES TO RANGE FROM 25 TO AROUND 35 BELOW ZERO TONIGHT. WINDS WILL BECOME LIGHT AND VARIABLE. EVEN WITHOUT THE ADDED EFFECTS OF THE WIND...FROSTBITE CAN OCCUR IN A MANNER OF MINUTES WITH TEMPERATURES THIS COLD. BE SURE TO COVER ALL EXPOSED SKIN IF YOU MUST VENTURE OUTDOORS. $$ TWH
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 3:30 AM CST, 7 hours 53 minutes earlier.
Area forecast discussion, Jan 14, 3:30 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CST WED JAN 14 2009 .SYNOPSIS... MODELS/ENSEMBLES NOW AGREE THAT THE STRONG POSITIVE PACIFIC NORTH AMERICAN PATTERN CURRENTLY OVER NORTH AMERICA WILL TRANSITION TO A MORE PROGRESSIVE FLOW PATTERN AS THE WEST COAST MIDDLE/UPPER LEVEL RIDGE WEAKENS AND TRANSLATES EASTWARD INTO THE GREAT PLAINS. PROGRESSION OF THE RIDGE MEANS A WARMER AND MORE QUIESCENT FLOW REGIME FOR WESTERN AND CENTRAL NORTH DAKOTA DURING THE EXTENDED PERIOD AS DESCRIBED BELOW. && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT WIND CHILL ADVISORY WEST THROUGH NOON...AND CENTRAL THROUGH 6 PM CST TODAY. SUB ZERO TEMPERATURES AND WINDS 10 MPH AND HIGHER WILL KEEP THE WIND CHILLS BETWEEN 25 AND 40 BELOW IN THE WEST THIS MORNING AND CENTRAL THROUGH THE AFTERNOON...MEETING WIND CHILL ADVISORY CRITERIA. WILL NOT EXTEND THE ADVISORY PAST 6 PM CST AS THE WINDS SHOULD DROP BELOW 10 MPH MOST AREAS. WILL KEEP A SLIGHT CHANCE OF LIGHT SNOW IN THE SOUTHWEST THIS MORNING. SKIES ARE CLEARING FROM THE NORTH AND THERE HAVE BEEN REPORTS OF FLURRIES FROM WILLISTON AND BISMARCK. ARCTIC HIGH PRESSURE WILL DROP DOWN OVER THE STATE TODAY AND TONIGHT. TEMPERATURES WILL NOT MAKE MUCH IF ANY RECOVERY TODAY...WITH TEMPS FALLING THROUGH MID MORNING. COLD ADVECTION WILL LIMIT EFFECT OF DAYTIME HEATING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO DROP TONIGHT AS PREVIOUSLY FORECAST AND WILL MAKE ONLY MINOR CHANGES TO THE THU MORNING LOWS. AS THE UPPER LEVEL RIDGE OVER THE ROCKIES SHIFTS EAST THURSDAY AND FRIDAY WHICH WILL PUSH A TROUGH/WARM FRONT ACROSS THE STATE THURSDAY NIGHT AND FRIDAY. APPEARS TO BE LITTLE SUPPORT FOR PRECIPITATION...ESPECIALLY MEASURABLE PRECIP...BUT WILL ADD A SLIGHT CHANCE OF FREEZING RAIN/LIGHT SNOW TO FORECAST DUE TO WARM ADVECTION OVER THE COLD SURFACE AIR. CLOUDS AND WARM ADVECTION SHOULD BRING RISING TEMPS TO THE WEST THURSDAY EVENING...SPREADING TO CENTRAL LATER THURSDAY NIGHT. TEMPS FRIDAY AND FRIDAY NIGHT WILL RUN NORMAL TO ABOVE NORMAL ACROSS THE FORECAST AREA. .LONG TERM...SATURDAY THROUGH WEDNESDAY... THERE IS NOW IMPROVED AGREEMENT AMONG MODELS/ENSEMBLES REGARDING THE SLOW DEAMPLIFICATION AND PROGRESSION OF THE WEST COAST RIDGE ALOFT. BY TUESDAY...THE 00 UTC GFS/ECMWF AND 00 UTC GEFS MEMBERS PUSH THE RIDGE AXIS INTO THE HIGH PLAINS. DESPITE SNOW COVER...EXPECT THAT TEMPERATURES WILL REACH ABOVE FREEZING FOR A COUPLE DAYS BEGINNING SUNDAY FOR PLACES ALONG A LINE FROM BISMARCK TO MINOT AND WEST. THERE ARE TIMING/INTENSITY DIFFERENCES WITH A MIDDLE/UPPER LEVEL LOW THAT GUIDANCE PUSHES TOWARD THE WEST COAST FROM THE NORTHEAST PACIFIC ON TUESDAY. THIS IS RELEVANT TO THE DAKOTAS BECAUSE OF DOWNSTREAM MIDDLE LEVEL SHORTWAVES THAT MAY OR MAY NOT EJECT INTO THE NORTHERN PLAINS AHEAD OF THE TROUGH. PREDICTABILITY OF SUCH SHORTWAVES IS ALWAYS LOW AT LONG TIME RANGES...SO WILL RELY ON A MEAN OF AVAILABLE GUIDANCE AND CONTINUITY TO SMOOTH OUT LIKELY ERRORS WITH EACH SOLUTION. && .AVIATION... A COUPLE OF LINGERING SNOW BANDS ORIENTED NORTH NORTHWEST TO SOUTH SOUTHEAST HAVE FORMED FROM WILLISTON TO DICKINSON THIS MORNING. OTHERWISE...ACCUMULATING SNOW ASSOCIATED WITH THE ALBERTA CLIPPER THAT MOVED THROUGH THE NORTH DAKOTA TODAY HAS PUSHED INTO SOUTHEASTERN SOUTH DAKOTA. WINDS SHOULD DECREASE AS A HIGH PRESSURE BUILDS DOWN INTO THE DAKOTAS FROM SASKATCHEWAN...AND VFR CONDITIONS WILL BE THE RULE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051. WIND CHILL ADVISORY UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044. && TSW/SCHECK
Hazardous weather outlook, Jan 14, 4:13 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CST WED JAN 14 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CST WED JAN 14 2009 /313 AM MST WED JAN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC AIR COMBINED WITH NORTH WINDS AROUND 10 MPH WILL CAUSE WIND CHILLS TO DROP TO 25 TO 40 BELOW WEST AND CENTRAL THIS MORNING. WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA THIS MORNING... CONTINUING IN CENTRAL NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 14, 8:06 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
806 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW CARSON 46.42N 101.57W
01/14/2009 M3.0 INCH GRANT ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 3.0 INCHES.
&&
LLPLocal storm report, Jan 14, 8:25 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
825 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW GARRISON 47.65N 101.42W
01/14/2009 M1.5 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 1.5 INCHES.
0800 AM SNOW WILTON 47.16N 100.78W
01/14/2009 M2.0 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
DEPTH 38 INCHES.
&&
LLPLocal storm report, Jan 14, 8:32 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW UNDERWOOD 47.46N 101.14W
01/14/2009 M3.2 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 3.2 INCHES. SNOW
DEPTH 42 INCHES.
0800 AM SNOW MONTPELIER 46.70N 98.59W
01/14/2009 M2.0 INCH STUTSMAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
DEPTH 18 INCHES.
&&
LLPLocal storm report, Jan 14, 8:33 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
833 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW LANSFORD 48.63N 101.38W
01/14/2009 M4.0 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0600 AM SNOW JAMESTOWN 46.91N 98.71W
01/14/2009 M2.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL REPORT FROM THE STATE HOSPITAL.
0600 AM SNOW FORT YATES 46.09N 100.63W
01/14/2009 M3.0 INCH SIOUX ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 5 NW LINTON 46.32N 100.31W
01/14/2009 M5.0 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL REPORT.
0700 AM SNOW 4 NW HAZELTON 46.53N 100.34W
01/14/2009 M4.8 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0745 AM SNOW BOTTINEAU 48.83N 100.44W
01/14/2009 M1.5 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW MONTPELIER 46.70N 98.59W
01/14/2009 M2.0 INCH STUTSMAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
DEPTH 18 INCHES.
0800 AM SNOW 2 S MINOT 48.20N 101.30W
01/14/2009 M2.0 INCH WARD ND CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW CARSON 46.42N 101.57W
01/14/2009 M3.0 INCH GRANT ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 3.0 INCHES.
0800 AM SNOW WILTON 47.16N 100.78W
01/14/2009 M2.0 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
DEPTH 38 INCHES.
0800 AM SNOW GARRISON 47.65N 101.42W
01/14/2009 M1.5 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 1.5 INCHES.
0800 AM SNOW UNDERWOOD 47.46N 101.14W
01/14/2009 M3.2 INCH MCLEAN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 3.2 INCHES. SNOW
DEPTH 42 INCHES.
&&
LLPLocal storm report, Jan 14, 9:36 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 E DUNN CENTER 47.35N 102.60W
01/14/2009 M2.5 INCH DUNN ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 2.5 INCHES.
&&
LLPLocal storm report, Jan 14, 10:38 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 AM CST WED JAN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 5 NW NEW SALEM 46.90N 101.49W
01/14/2009 M1.8 INCH MORTON ND CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS NEW SNOW 1.8 INCHES. SNOW
DEPTH 16 INCHES.
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:04 PM CST | Blizzard Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Stark | 5 hr |
Nearby
Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.